Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2008, 5:02 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 10, 2008, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 102202
SVRMEG
ARC077-123-102230-
/O.NEW.KMEG.SV.W.0331.080710T2202Z-080710T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 530 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR FORREST CITY...AND MOVING SOUTHEAST AT 29 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON...HAYNES...WIDENER...HUGHES AND BRICKEYS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3512 9086 3493 9041 3489 9045 3488 9048
3485 9047 3480 9051 3481 9054 3480 9055
3476 9054 3474 9056 3497 9097
TIME...MOT...LOC 2202Z 301DEG 25KT 3500 9082
$$
TLSJR2 follow-up statements
000
WWUS54 KMEG 102215
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT THU JUL 10 2008
ARC077-123-102230-
/O.CON.KMEG.SV.W.0331.000000T0000Z-080710T2230Z/
LEE AR-ST. FRANCIS AR-
515 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN ST. FRANCIS AND NORTHEASTERN LEE COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR FORREST CITY...MOVING SOUTHEAST AT 29 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGHES
AND BRICKEYS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3509 9080 3493 9041 3489 9045 3488 9048
3485 9047 3480 9051 3481 9054 3480 9055
3476 9054 3474 9056 3492 9088
TIME...MOT...LOC 2215Z 301DEG 25KT 3495 9073
$$
TLSJR000
WWUS54 KMEG 102229
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT THU JUL 10 2008
ARC077-123-102239-
/O.EXP.KMEG.SV.W.0331.000000T0000Z-080710T2230Z/
LEE AR-ST. FRANCIS AR-
529 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. FRANCIS AND
NORTHEASTERN LEE COUNTIES WILL EXPIRE AT 530 PM CDT...
AT 529 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3509 9080 3493 9041 3489 9045 3488 9048
3485 9047 3480 9051 3481 9054 3480 9055
3476 9054 3474 9056 3492 9088
TIME...MOT...LOC 2229Z 301DEG 25KT 3490 9063
$$
TLSJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:32 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 10, 3:32 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT THU JUL 10 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MOST OF THE MIDSOUTH THIS AFTERNOON. TEMPERATURES ARE RANGING IN THE MID 70S WHERE RAIN AND CLOUD COVER HAS PERSISTED THROUGH MUCH OF THE DAY TO THE LOWER 90S ACROSS NORTHEAST MISSISSIPPI WHERE SUNSHINE CONTINUES. CONVECTION SHOULD CONTINUE THROUGH THE EVENING HOURS ACROSS MUCH OF THE MIDSOUTH WITH THE BEST CHANCE ACROSS AREAS EAST OF INTERSTATE 55. MUCH OF THE ACTIVITY WILL DIE OFF AFTER MIDNIGHT BUT A FEW LINGERING SHOWERS MAY STILL BE PRESENT. LOW TEMPERATURES WILL ONLY FALL TO THE LOWER 70S TONIGHT AS SOUTHERLY WINDS CONTINUE AND PATCHY FOG DEVELOPS. AN UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA ON FRIDAY BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. ONCE AGAIN THE BEST CHANCE FOR STORMS LOOKS TO BE ACROSS AREAS EAST OF THE MISSISSIPPI RIVER. LARGE UPPER TROUGH WILL BEGIN TO MOVE ACROSS THE GREAT LAKES REGION AS A SURFACE COLD FRONT APPROACHES FROM THE NORTH ON SATURDAY. MOST OF THE AREA WILL REMAIN DRY SATURDAY BUT AS THE COLD FRONT SINKS SOUTH...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SATURDAY NIGHT AND SUNDAY. UPPER TROUGH WILL DIG FURTHER SOUTH ACROSS THE OHIO VALLEY ON SUNDAY ALLOWING THE COLD FRONT TO MOVE THROUGH THE AREA AND COMPLETELY EXIT THE MIDSOUTH BY SUNDAY NIGHT. MONDAY THROUGH THURSDAY...DRY AND MORE PLEASANT CONDITIONS WILL CONTINUE AS DEWPOINTS WILL REMAIN GENERALLY IN THE UPPER 60S. MODELS AGREE IN BUILDING A STRONG UPPER RIDGE INTO THE MIDSOUTH THROUGH THURSDAY KEEPING THE AREA DRY. BY WEDNESDAY NIGHT... SURFACE HIGH PRESSURE OVER THE OHIO VALLEY WILL PUSH NORTHEAST ALLOWING A MORE SOUTHEASTERLY FLOW ACROSS THE MIDSOUTH BRINGING DEWPOINTS UP SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 92 76 96 / 30 30 10 10 MKL 71 90 73 94 / 40 50 10 30 JBR 73 93 75 97 / 30 30 10 20 TUP 72 89 73 93 / 40 60 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/CCD
Hazardous weather outlook, Jul 10, 4:24 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 424 AM CDT THU JUL 10 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 424 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE ANYWHERE ACROSS THE MIDSOUTH THIS AFTERNOON WITH WIND GUSTS BETWEEN 40 AND 50 MPH. IN ADDITION...SLOW MOVING THUNDERSTORMS COULD LEAD TO HEAVY RAINFALL WITH AREAS OF LOCALIZED FLOODING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
In the hours before
Special weather statement, Jul 10, 2:51 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT THU JUL 10 2008 ARZ027-102030- POINSETT AR- 251 PM CDT THU JUL 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS UP TO 55 MPH WAS LOCATED 6 MILES WEST OF HARRISBURG AT 251 PM CDT...MOVING EAST AT 18 MPH. THESE WINDS WILL BE SUFFICIENT TO DOWN SMALL TREES AND BREAK TREE BRANCHES. PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF HARRISBURG AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jul 10, 2:56 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT THU JUL 10 2008 TNZ089-090-102020- FAYETTE TN-HARDEMAN TN- 256 PM CDT THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SPECIAL WEATHER STATEMENT FOR FUNNEL CLOUDS EFFECTIVE UNTIL 320 PM CDT FOR... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... AT 254 PM CDT DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL SPIN UP CIRCULATIONS ALONG A GUST FRONT. THESE SPIN UP CIRCULATIONS MAY FOCUS GUST FRONT WINDS TO SPEEDS NEAR 50 MPH.
Special weather statement, Jul 10, 3:10 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT THU JUL 10 2008 MSZ020-102045- TALLAHATCHIE MS- 310 PM CDT THU JUL 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF PAYNES AT 310 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Jul 10, 3:16 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT THU JUL 10 2008 MSZ013-021-102045- LAFAYETTE MS-YALOBUSHA MS- 316 PM CDT THU JUL 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF WATER VALLEY AT 316 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING THE CITY OF WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Jul 10, 4:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT THU JUL 10 2008 MSZ016-017-102145- LEE MS-ITAWAMBA MS- 415 PM CDT THU JUL 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER SALTILLO AT 415 PM CDT...MOVING EAST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITIES OF FULTON AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT. TLSJR
Local storm report, Jul 10, 4:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL DUNDEE 34.52N 90.45W
07/10/2008 M0.88 INCH TUNICA MS LAW ENFORCEMENT
0452 PM HAIL THEO 34.93N 88.70W
07/10/2008 M1.00 INCH ALCORN MS LAW ENFORCEMENT
TREES DOWN AS WELL AND LIGHTNING STRUCK A BUILDING
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:50 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.